Alert archive / California / Gale Watches in 2009

Gale Watch 3, NWS Eureka, CA

February 9, 2009

NWS Eureka, CA issued this gale watch at Feb 9, 2009, 3:20 AM PST. It took effect at Feb 10, 2009, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 3:20 AM PST (11:20 UTC)
In effect from
Feb 10, 2009, 7:00 AM PST
Expired
Feb 9, 2009, 3:11 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WHUS76 KEKA 091120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST MON FEB 9 2009

PZZ450-092300-
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/
/O.NEW.KEKA.SI.Y.0011.090209T2200Z-090210T0300Z/
/O.NEW.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
320 AM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

A STRONG STORM COMING FROM THE GULF OF ALASKA WILL IMPACT THE
WATERS ON TUESDAY AND WEDNESDAY. GALE FORCE WINDS ARE EXPECTED
ACROSS THE NORTHERN WATERS TUESDAY MORNING AND AFTERNOON. ON
WEDNESDAY A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM
WILL MOVE THROUGH THE WATERS. THE SWELL IS EXPECTED TO PEAK NEAR
22 FT WEDNESDAY AFTERNOON BEFORE QUICKLY SUBSIDING WEDNESDAY
EVENING.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ470-092300-
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/
/O.NEW.KEKA.SI.Y.0011.090209T1700Z-090210T0300Z/
/O.NEW.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
320 AM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

A STRONG STORM COMING FROM THE GULF OF ALASKA WILL IMPACT THE
WATERS ON TUESDAY AND WEDNESDAY. GALE FORCE WINDS ARE EXPECTED
ACROSS THE NORTHERN WATERS TUESDAY MORNING AND AFTERNOON. ON
WEDNESDAY A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM
WILL MOVE THROUGH THE WATERS. THE SWELL IS EXPECTED TO PEAK NEAR
22 FT WEDNESDAY AFTERNOON BEFORE QUICKLY SUBSIDING WEDNESDAY
EVENING.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ455-092300-
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/
/O.NEW.KEKA.SI.Y.0011.090209T2200Z-090210T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
320 AM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ475-092300-
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/
/O.NEW.KEKA.SI.Y.0011.090209T1700Z-090210T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
646 
WHUS76 KEKA 092311
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PST MON FEB 9 2009

PZZ450-101200-
/O.CAN.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090210T1600Z/
/O.UPG.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/
/O.NEW.KEKA.SE.W.0003.090210T1600Z-090211T0100Z/
/O.NEW.KEKA.GL.W.0047.090210T1600Z-090211T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
311 PM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 5 PM PST
TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY.
THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING...AND IS IN
EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR
WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-101200-
/O.CAN.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090211T1200Z/
/O.NEW.KEKA.SE.A.0002.090211T1200Z-090212T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
311 PM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-101200-
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090210T1600Z/
/O.CON.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/
/O.UPG.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/
/O.NEW.KEKA.SE.W.0003.090210T1600Z-090211T0100Z/
/O.NEW.KEKA.GL.W.0047.090210T1600Z-090211T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
311 PM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 5 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY.
THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING...AND IS IN
EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-101200-
/O.EXT.KEKA.SI.Y.0011.000000T0000Z-090210T0600Z/
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090211T1200Z/
/O.NEW.KEKA.SE.A.0002.090211T1200Z-090212T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
311 PM PST MON FEB 9 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW
IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 8, 3:00 PM PST, 12 hours 20 minutes earlier.

Area forecast discussion, Feb 8, 3:00 PM PST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST SUN FEB 8 2009

.SYNOPSIS...A COLD WINTER STORM WILL BRING RAIN...SNOW AND ISOLATED
THUNDERSTORMS TO THE REGION THROUGH MONDAY.  A STRONGER STORM WILL
BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY
AND WEDNESDAY.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY...RADAR AND SATELLITE IMAGERY
SHOW A COLD FRONT MOVING INTO NORTHWEST CALIFORNIA THIS AFTERNOON.
RADAR-DERIVED AND MEASURED PRECIP RATES INDICATE THE MAIN BAND HAS
PRODUCED ABOUT A TENTH OF AN INCH OF RAIN IN THE PAST 3 HOURS...WITH
A PORTION OF THE LINE OFF OF CAPE MENDOCINO PRODUCING ABOUT HALF AN
INCH IN THE SAME TIME PERIOD.  COLD UNSTABLE AIR WILL BEGIN TO
FILTER INTO THE REGION THIS EVENING FOLLOWING FRONTAL PASSAGE.

THE FIRST CONCERN FOR THIS EVENING WILL BE LOWERING SNOW LEVELS.
SNOW LEVELS ARE CURRENTLY IN EXCESS OF 3000 FEET.  NAM/GFS GUIDANCE
INDICATE H7 TEMPS FALLING TO AROUND -14 TO -15C OVERNIGHT...WHICH
WILL SUPPORT SNOW DOWN TO AROUND 1500 FEET BY EARLY MONDAY MORNING.
HOWEVER...QPF AMOUNTS IN THE SHOWERS ARE NOT IMPRESSIVE...AND SNOW
TOTALS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

THE SECOND CONCERN OVERNIGHT IS THE POSSIBILITY OF CONVECTION OVER
THE WATERS AND NEAR THE COAST AS COLD AIR ALOFT DESTABILIZES THE
ATMOSPHERE.  IR AND VSBL SATELLITE IMAGERY SHOW PLENTY OF
INSTABILITY CLOUDS STREAMING TOWARD THE COAST BEHIND THE FRONT.  OF
PARTICULAR NOTE IS A LINE OF ENHANCED COLD CLOUD TOPS APPROACHING
130W ATTM.  THE COLDEST TOPS IN THIS LINE ARE BELOW -40C...OR AROUND
23,000 FT AGL.  NAM/GFS GUIDANCE BOTH SHOW LI VALUES AROUND ZERO
ALONG WITH MARGINAL CAPE TONIGHT...WHILE SREF PROBABILITY OF
NEGATIVE LI'S IS UP TO AROUND 50 PERCENT.  WILL CONTINUE WITH THE
MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR THE COASTAL WATERS
AND IN THE COASTAL AND NORTH COAST INTERIOR ZONES.

SHOWERS WILL TAPER OFF BY MONDAY NIGHT AS THE TROUGH SLIDES EAST AND
WEAK RIDGING TRAVERSES THE WEST COAST.  THE NEXT STORM SYSTEM WILL
BEGIN DIVING OUT OF THE GULF OF ALASKA BY TUESDAY.  RAIN WILL RETURN
BY TUESDAY AFTERNOON AS AN OCCLUDING FRONT APPROACHES THE COAST.
MODELS SHOW THAT THE FRONT WILL BE ACCOMPANIED BY HEALTHY UPPER
SUPPORT WITH PLENTY OF LIFT AT H7...A STRONG SHORTWAVE AT H5...AND A
130+ KNOT JET.  THE COLD CORE OF THE UPPER LOW WILL SWING THROUGH
THE NORTHERN PORTION OF THE STATE WED AND WED NIGHT...BRINGING WITH
IT H5 TEMPS DOWN TO -32C AND LI VALUES LESS THAN -1.  THUS...
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE SHOWERY REGIME
BEHIND THE FRONT.  SNOW LEVELS WITH THIS SYSTEM WILL BE DOWN AROUND
2000 FEET BY WEDNESDAY. KL

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS REMAIN IN
DECENT AGREEMENT ON THE GENERAL SYNOPTIC PATTERN OF A TROUGH OVER
THE WESTER CONUS. SEVERAL STORM SYSTEMS WILL MOVE ACROSS THE NE
PACIFIC THROUGH THE END OF THE WEEK...AND GENERATE PRECIPITATION
ACROSS NW CA EVERY COUPLE OF DAYS. GIVEN THE RELATIVELY SMALL SCALE
FEATURES DRIVING THE STORMS AND RUN TO RUN INCONSISTENCIES...ELECTED
TO GENERALLY GO SLIGHTLY ABOVE CLIMO POPS THROUGH THE EXTENDED. BC

&&

.AVIATION...A COLD FRONT MOVING THROUGH NORTHWEST CALIFORNIA WILL
BRING RAIN TO THE AREA AND PRODUCE MVFR TO IFR CONDITIONS TO THE TAF
SITES.  UNSTABLE AIR BEHIND THE FRONT WILL BRING THE THREAT OF
ISOLATED THUNDERSTORMS AND SMALL HAIL TO THE COASTAL TAF SITES LATER
THIS EVENING AND OVERNIGHT.  WINDS WILL SHIFT TO THE NORTHWEST LATER
THIS EVENING AFTER THE FRONTAL PASSAGE. KL

&&

.MARINE...NW SWELL CONTINUES TO DIMINISH AND WINDS INCREASING AS
COLD FRONT MOVES ACROSS THE WATERS THIS AFTERNOON. WINDS WILL REMAIN
ABOVE ADVISORY LEVELS OVER THE OUTER WATERS THROUGH THIS EVENING
BEFORE THE PRESSURE GRADIENT RELAXES AS THE FRONT PUSHES S OF THE
REGION. A BRIEF LULL IN NW SWELL EARLY THIS AFTERNOON WILL BE
FOLLOWED BY SWELL QUICKLY BUILDING TO NEAR 10 FT AGAIN THIS EVENING
AS NW SWELL TRAIN ASSOCIATED WITH THE STORM PUSHING THE COLD FRONT
PROPAGATES INTO THE NW CA WATERS. A SERIES OF STORMS WILL MOVE
ACROSS THE REGION THROUGH THE WEEK MAINTAINING SWELLS OVER 10 FT.
ANOTHER STRONG STORM SYSTEM WILL APPROACH THE REGION LATE TUE WITH
GALES POSSIBLE ACROSS THE NW CA WATERS. ALTHOUGH MODELS ARE COMING
INTO BETTER AGREEMENT WITH THIS SYSTEM...SUFFICIENT DIFFERENCES IN
STRENGTH AND TRACK OF THIS SYSTEM LEAD TO LOWER FCST CONFIDENCE SO
WILL HOLD OFF ON ISSUING A GALE WATCH WITH THIS PACKAGE. ENP AND
SWAN CONTINUE TO SHOW NW SWELL BUILDING TO 22 TO 24 FT BY MID
WEEK...BUT GIVEN THE MODEL INCONSISTENCIES IN THE EXTENDED WILL
CONTINUE TO UNDERCUT GUIDANCE BY SEVERAL FT. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 8, 5:41 AM PST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
541 AM PST SUN FEB 8 2009

CAZ001-002-091345-
REDWOOD COAST-MENDOCINO COAST-
541 AM PST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE
POSSIBLE ALONG THE COAST TONIGHT AS A COLD WINTER STORM MOVES OVER
THE AREA. SNOW FLURRIES DOWN TO 1000 FEET MAY BE POSSIBLE AS WELL.
THESE CONDITIONS MAY HAVE AN ADVERSE IMPACT ON AREA TRAVEL. REFER
TO SFOSPSEKA FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE
POSSIBLE MONDAY MORNING...AND AGAIN TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. SNOW FLURRIES DOWN TO NEAR 2000 FEET MAY BE
POSSIBLE THROUGHOUT THE WEEK AS A SERIES OF WINTER STORMS TRANSIT
THE AREA. THESE CONDITIONS WILL LIKELY HAVE AN ADVERSE IMPACT ON
TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR
UPDATES ON THE WINTER WEATHER.

IN ADDITION...BREAKING WAVES ABOVE 30 FEET MAY BE POSSIBLE ON WEDNESDAY
AS A LARGE NORTHWESTERLY SWELL MOVES INTO THE COAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ003-004-076-091345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
541 AM PST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD WINTER STORM WILL MOVE ACROSS THE AREA STARTING THIS
AFTERNOON. LOCAL AREAS ABOVE 3000 FEET MAY SEE SNOW ACCUMULATIONS
APPROACH 5 INCHES BY EARLY MONDAY MORNING WITH ELEVATIONS ABOVE
2000 FEET ACCUMULATING UP TO 2 INCHES. THESE CONDITIONS WILL
LIKELY HAVE AN ADVERSE IMPACT ON TRAVEL AROUND THE AREA. REFER TO
SFOSPSEKA FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUBSEQUENT STORMS ON TUESDAY AND FRIDAY WILL BRING ADDITIONAL RAIN
AND SNOW TO NORTHWEST CALIFORNIA...ADVERSELY IMPACTING AREA
TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR
UPDATES ON THE WINTER WEATHER.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

BK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:20 AM PSTSmall Craft Advisory for WindsEKA21 hr
Feb 9, 2:18 PM PSTWinter Weather AdvisoryEKA48 hr
Feb 9, 3:11 PM PSTGale WarningEKA23 hr
Feb 9, 3:11 PM PSTHazardous Seas WatchEKA13 hr
Feb 9, 3:11 PM PSTHazardous Seas WarningEKA60 hr

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.